Hail, Madison
- When
- July 2, 2:50 PM EST
- Where
- Madison County, Hamilton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.817, -75.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 2, 12:55 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT SUN JUL 2 2006 .AVIATION (02/12Z TO 03/12Z)... GENERALLY VFR CONDS EXPECTED ACROSS ALL TAF SITES THRU THE PERIOD. EXCEPTION WILL BE IN OCNL THUNDERSTORMS ACROSS NORTHERN SITES THIS MORNING...WITH MVFR VSBYS DOWN TO 3SM EXPECTED IN TSRA. OCNL LIGHT SHOWERS AT KITH/KELM/KBGM FROM 12-14Z BEFORE A BRIEF BREAK. BKN CIGS FROM 3500-5000 FEET EXPECTED AFTER 15Z ACROSS ALL SITES WITH CB. MVFR CONDS MAY EXIST NR THUNDERSTORMS THIS AFTERNOON. SW FLOW WILL INCREASE TO 10-12KTS WITH GUSTS OVER 20KTS AT TIMES THIS AFTERNOON. WINDS DIMINISH AFTER SUNSET TO VRB03KT ACROSS MOST SITES. IFR VSBY RESTRICTIONS IN FG EXPECTED AT KELM AFTER 07Z...WITH MVFR CONDS ELSEWHERE. -PB && .SHORT TERM (TODAY - MONDAY)... UPDATED ZONES/GRIDS FOR SVR TSRA WATCH IN EFFECT UNTIL 01Z. RAISED POPS TO LIKELY ACROSS ENTIRE CWA AND INCLUDED ENHANCED WORDING IN ZONES AND GRIDS FOR DAMAGING WINDS AND LARGE HAIL. MULTIPLE SHORT WAVES IN FAST ZONAL FLOW FROM SRN MICHIGAN THROUGH LAKE ERIE WILL ENHANCE CONVECTIVE ACTIVITY THIS AFTERNOON. THIS COMBINED WITH MODERATE INSTABILITY AND FAVORABLE WIND FIELDS COULD PRODUCE SEVERE CONVECTION THIS AFTERNOON THROUGH EARLY EVENING FOR PRIMARILY BOW ECHO (DAMAGING WIND) TYPE CONVECTION. RRM FAST NEAR ZONAL FLOW MOST OF THIS WEEK. THIS MORNING A STRONG SFC LOW NORTH OF LAKE HURON WILL CONTINUE EAST TO NEWFOUNDLAND TONIGHT. THIS WILL BRING US A WARM FRONT MIDDAY FOLLOWED BY A WEAK COLD FRONT LATE TODAY INTO TONIGHT. ATTM SCT SHOWERS AND A FEW TS MOVING INTO CWA THAT WILL LAST TO MIDDAY. DEWPTS WILL CLIMB INTO THE M60S IN WARM SECTOR. GOOD LL SHEAR WITH 50 TO 60 KTS. WIND FIELDS ARE STRONG FOR THIS TIME OF YEAR WITH A 50 TO 60 KT 700MB JET. GFS HAS STRONGER WINDS THAN NAM40. THE POTENTIAL FOR SEVERE IS STILL GOOD ESPECIALLY ACROSS NE PA AND SULLIVAN NY. IN THIS AREA THERE WILL BE MORE SUN AND THEREFORE MORE INSTABILITY. CAPE EXPECTED TO EXCEED 1000. ALSO WILL BE GOOD UL DIVERGENCE DUE TO JET COUPLET. CONVECTION WILL SINK SE THIS AFTN AND EVE AHEAD OF THE COLD FRONT. MODELS ARE IN AGREEMENT TO PUSH THE FRONT WELL S OF CWA. THIS WILL GIVE A BREAK IN THE SHOWERS LATE TONIGHT INTO MONDAY MORNING. ON MONDAY INCREASED LOW LEVEL MOISTURE AGAIN AS FRONT LIFTS NORTH. WAVES WILL MOVE ALONG THE FRONT WITH THE FIRST ONE MONDAY PM. WITH HEATING ATMOS WILL BECOME UNSTABLE WITH SCT TS AGAIN. ISOLATED SEVERE TS POSSIBLE IN PA CLOSER TO FRONT. ALSO A INCREASED THREAT FOR FLASH FLOODING IN NE PA TO SRN CATSKILLS CLOSER TO W TO E NEARLY STATIONARY FRONT WITH MULTIPLE WAVES LATE MONDAY INTO LATE TUESDAY. && .HYDROLOGY... SUSQUEHANNA RIVER CONTINUES TO FALL AND END IS IN SIGHT. RIVER FLOODING THIS MORNING ENDS AT VESTAL AND PM AT CONKLIN AND WAVERLY/SAYRE. RAINFALL FROM CONVECTION TODAY INTO MONDAY SHOULD NOT BE ENOUGH TO PUT ANYTHING BACK IN FLOOD. WIND FIELDS ENOUGH THAT ONLY CONCERN WILL BE TRAINING. SFC FRONT EXPECTED TO CONTINUE MOVING SOUTH SO ANY FLASH FLOODING WOULD BE LOCALIZED AT BEST IN NEXT 24 HOURS. && .LONG RANGE (MON NIGHT - SATURDAY)... PATTERN OF WAVES CONTINUE ON TUESDAY W/ SFC BNDRY NR FA AND UPPER LEVEL VORTS MOVING THRU IN ZONAL FLOW. UL TRIGGERS WILL HELP FOCUS CONVECTION ACROSS BNDRY. UNCERTAINTY EXISTS IN EXACT LOCATION OF BOUNDARY...THUS HAVE KEPT CHC POPS IN FOR EARLY PART OF LONG RANGE PORTION. NW FLOW CONTINUES THRU END OF WK BEFORE UL RIDGING BEGINS TO NOSE IN FROM THE WEST FRI NGT AND SAT. GFS/ECMWF SIMILAR WITH PATTERN OF TROF IN THE EAST AND RIDGE IN THE WEST...WITH GFS MORE AGGRESSIVE CUTTING OFF H5 LOW SOMEWHERE ACROSS THE MID-ATLANTIC STATES. FOR NOW...WILL STICK WITH SLIGHTLY FASTER SOLN OF ECMWF... WITH DRY CONDS AFTER 12Z THUR. TEMPS TO REMAIN NR NORMAL BEHIND FRONTAL BOUNDARY THAT MOVES THRU WED. -PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...RIVER FLOOD WARNINGS CONTINUE FOR THE SUSQUEHANNA RIVER AT CONKLIN AND WAVERLY. .PA...RIVER FLOOD WARNINGS CONTINUE FOR THE SUSQUEHANNA RIVER AT SAYRE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 405 AM EDT SUN JUL 2 2006 NYZ055>057-062-PAZ038>040-043-044-047-048-072-030815- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 405 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING ON THE SUSQUEHANNA WILL END TODAY EVERYWHERE. SEE THE FLOOD STATEMENTS FOR FURTHER DETAILS. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON THUNDERSTORMS WILL DEVELOP MONDAY WITH THE POSSIBILITY OF BECOMING SEVERE. STREAM AND URBAN FLOODING IS ALSO POSSIBLE MONDAY AFTERNOON TO TUESDAY NIGHT BEFORE DRIER WEATHER RETURNS FOR THE REST OF WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH. NYZ009-015>018-022>025-036-044>046-030815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO- 405 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH THUNDERSTORMS ARE POSSIBLE MONDAY TO WEDNESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH. NYZ037-030815- SOUTHERN ONEIDA- 405 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE MOHAWK AT UTICA IS EXPECTED TO FALL BELOW FLOOD STAGE TODAY. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH THUNDERSTORMS ARE POSSIBLE MONDAY TO WEDNESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1222 PM EDT SUN JUL 2 2006 NYZ009-021645- NORTHERN ONEIDA NY- 1222 PM EDT SUN JUL 2 2006 * AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WIND...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH WESTERN...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... REMSEN AND PROSPECT AT 1230 PM EDT... HINCKLEY AT 1235 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 208 PM EDT SUN JUL 2 2006 NYZ015>017-025-044-021915- CORTLAND NY-TOMPKINS NY-SENECA NY-YATES NY-SOUTHERN CAYUGA NY- 208 PM EDT SUN JUL 2 2006 * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WIND...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MIDDLESEX...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... KEUKA COLLEGE AT 215 PM EDT... PENN YAN AT 220 PM... LODI POINT AT 230 PM... LODI AND OVID AT 235 PM EDT... INTERLAKEN AT 240 PM... LAKE RIDGE AND KIDDERS AT 245 PM... LANSINGVILLE AND TAUGHANNOCK FALLS AT 250 PM... GENOA AT 255 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT SUN JUL 2 2006 NYZ017-018-044-046-022000- CORTLAND NY-OTSEGO NY-SOUTHERN CAYUGA NY-ONONDAGA NY- 315 PM EDT SUN JUL 2 2006 * AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR SEMPRONIUS...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PREBLE AND BALTIMORE AT 320 PM EDT... TULLY AND EAST HOMER AT 325 PM EDT... TRUXTON AND FABIUS AT 330 PM EDT... TRIPOLI AND CUYLER AT 335 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 331 PM EDT SUN JUL 2 2006 PAZ043-047-022030- LUZERNE PA-WYOMING PA- 331 PM EDT SUN JUL 2 2006 ...CLUSTER OF THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS MOVING TOWARD WYOMING AND LUZERNE COUNTIES OF NORTHEAST PENNSYLVANIA... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS COVERED A LARGE PART OF NORTHEASTERN AND CENTRAL LYCOMING COUNTIES AND NORTHERN SULLIVAN COUNTY AND WERE MOVING EAST AT 45 MPH. THE CLUSTER OF THUNDERSTORMS WILL BE NEAR... LOVELTON AT 345 PM EDT... FORKSTON AND KASSON BROOK AT 350 PM EDT... EVANS FALLS AND TUNKHANNOCK AT 355 PM EDT... EATONVILLE AND OSTERHOUT AT 400 PM EDT... FALLS AND LAKE WINOLA AT 405 PM EDT... WALLS CORNERS AND RUGGLES AT 410 PM EDT... SWEET VALLEY AND PIKES CREEK AT 415 PM EDT... SHICKSHINNY AND RANSOM AT 420 PM EDT... FORTY FORT AND KINGSTON AT 425 PM EDT... WILKES BARRE AT 430 PM EDT... THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EDT SUN JUL 2 2006 NYZ036-046-022030- MADISON NY-OTSEGO NY- 338 PM EDT SUN JUL 2 2006 * AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR PIERCEVILLE...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HUBBARDSVILLE AND POOLVILLE AT 345 PM EDT... NORTH BROOKFIELD AT 350 PM EDT... BROOKFIELD AND SOUTH BROOKFIELD AT 355 PM EDT... UNADILLA FORKS AND LEONARDSVILLE AT 400 PM EDT... BURLINGTON AT 410 PM EDT... EXETER CENTER AT 415 PM EDT... RICHFIELD SPRINGS AND OAKSVILLE AT 420 PM EDT... COOPERSTOWN AT 425 PM EDT... SPRINGFIELD AND EAST SPRINGFIELD AT 430 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 349 PM EDT SUN JUL 2 2006 PAZ038-022045- BRADFORD PA- 349 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN BRADFORD COUNTY... * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR GILLETT...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... COWLEY AT 355 PM EDT... RIDGEBURY AND BENTLEY CREEK AT 400 PM EDT... WILAWANA AND EAST SMITHFIELD AT 405 PM EDT... SOUTH WAVERLY AT 410 PM EDT... SAYRE AND ATHENS AT 415 PM EDT... LITCHFIELD AT 420 PM EDT... WINDHAM AND ORWELL AT 430 PM EDT... WEST WARREN AT 435 PM EDT... WARREN CENTER AT 440 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK UNTIL 9 PM EDT. NICOSIA
The Binghamton radar (KBGM), 78 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525236.